Alert archive / West Virginia / Freeze Warnings in 2016

Freeze Warning 7, NWS Charleston, WV

April 12, 201618 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio

NWS Charleston, WV issued this freeze warning at Apr 12, 2016, 3:33 AM EDT for 18 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It took effect at Apr 13, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2016, 3:33 AM EDT (07:33 UTC)
In effect from
Apr 13, 2016, 2:00 AM EDT
Expired
Apr 13, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 31 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS71 KRLX 120733
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
333 AM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-
121545-
/O.UPG.KRLX.FZ.A.0006.160413T0600Z-160413T1300Z/
/O.NEW.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY...
SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI...
BELINGTON
333 AM EDT TUE APR 12 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ087-121545-
/O.NEW.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT
333 AM EDT TUE APR 12 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
796 
WWUS71 KRLX 121613
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 PM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-130015-
/O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
1213 PM EDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
437 
WWUS71 KRLX 121816
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
216 PM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-130315-
/O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
216 PM EDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS. 

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-130315-
/O.NEW.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
216 PM EDT TUE APR 12 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. 

* TEMPERATURE...IN THE LOWER 30S

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY IN
  THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE
  DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KISTNER
820 
WWUS71 KRLX 130203
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT TUE APR 12 2016

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT INTO EARLY
WEDNESDAY MORNING...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131015-
/O.CON.KRLX.FZ.W.0007.160413T0600Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
1003 PM EDT TUE APR 12 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131015-
/O.CON.KRLX.FR.Y.0001.160413T0600Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
1003 PM EDT TUE APR 12 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURE...IN THE LOWER 30S

* TIMING...LOWEST TEMPERATURES EXPECTED BETWEEN 4 AND 7 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY 
  IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS 
  MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
425 
WWUS71 KRLX 130729
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
329 AM EDT WED APR 13 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131300-
/O.CON.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
329 AM EDT WED APR 13 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...ESPECIALLY IN 
  OUTLYING VALLEYS.

* TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM.

* IMPACTS...FREEZING TEMPERATURES WILL DAMAGE OR KILL ANY 
  SENSITIVE EARLY SPRING VEGETATION IF IT IS NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131300-
/O.CON.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
329 AM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...IN THE LOW TO MID 30S

* TIMING...LOWEST TEMPERATURES EXPECTED THROUGH 730 AM.

* IMPACTS...FROST IS EXPECTED FOR MUCH OF THE AREA...ESPECIALLY 
  IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS 
  MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
381 
WWUS71 KRLX 131252
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
852 AM EDT WED APR 13 2016


KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020-
027>032-039-040-131400-
/O.EXP.KRLX.FZ.W.0007.000000T0000Z-160413T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...
WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...
WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...
PHILIPPI...BELINGTON
852 AM EDT WED APR 13 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL
CONTINUE TO RISE STEADILY.

$$

VAZ003-004-WVZ005-006-013>015-024>026-033-034-131400-
/O.EXP.KRLX.FR.Y.0001.000000T0000Z-160413T1300Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...
MADISON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE
852 AM EDT WED APR 13 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST LOCATIONS AND WILL
CONTINUE TO RISE STEADILY.

$$

KISTNER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 12, 1:46 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 12, 1:46 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
146 AM EDT TUE APR 12 2016

.SYNOPSIS...
COLD FRONT HEADS EAST TODAY...AS DRIER AIR SINKS IN FROM THE
NORTH. HIGH PRESSURE TAKES OVER WEDNESDAY AND LINGERS THROUGH MOST
OF WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 0530Z COLD FRONT IS THROUGH HTS...APPROACHING CRW AND CKB.
RELIED FAIRLY HEAVILY ON THE HRRR FOR MARCHING THE COLD FRONT AND
POPS ACROSS THE REMAINDER OF THE CWA EARLY THIS MORNING. THE COLD
FRONT SHOULD BE EXITING TO THE EAST JUST AFTER SUNRISE...HOWEVER
FORECAST SOUNDINGS SHOW LOW LEVEL MOISTURE LINGERING ACROSS THE
MOUNTAINS. CODED UP SOME DRIZZLE EARLY THIS MORNING ACROSS THE
EASTERN HALF OF THE CWA AS THIS MOISTURE GETS SQUEEZED OUT.

HIGH PRESSURE MOVES INTO THE GREAT LAKES REGION TODAY...AND CLOUDS
WILL GRADUALLY BREAK UP FROM WEST TO EAST. EXPECT A GOOD
RADIATIONAL COOLING NIGHT TONIGHT WITH LITTLE TO NO CLOUD COVER.
LOWS TONIGHT ARE A BIT TRICKY AS GUIDANCE IS HOVERING ON EITHER
SIDE OF FREEZING FOR ALL BUT HIGHEST ELEVATIONS WHICH ARE COLDER. FOR
THE MOST PART...CONSENSUS KEEPS AT OR ABOVE FREEZING ACROSS THE
SOUTHERN HALF OF THE CWA...WITH UPPER 20S TO LOW 30S ACROSS THE
NORTH. THIS JIVES PRETTY WELL WITH GOING FORECAST...SO NO
SIGNIFICANT CHANGES MADE. WILL CONTINUE FREEZE WATCH FOR NOW...AND
CONTINUE TO MONITOR GUIDANCE FOR UPGRADE TO WARNING...OR CHANGES
TO THE WATCH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
HIGH PRESSURE SAILS SLOWLY BY TO THE N OF THE FCST AREA THIS
PERIOD. THIS SPELLS DRY WEATHER WITH FEW CLOUD. TEMPERATURES CLOSE
TO GUIDANCE IN THIS BENIGN PATTERN AND CLOSE TO PREVIOUS FCST.
LEANED LOW FOR LOWS AND A BIT HIGHER FOR HIGHS FOR LARGE DIURNAL
RANGES.

LOWS WED NT LOOK TO BE ABOVE FREEZING BUT STILL LOW ENOUGH TO
ALLOW FOR FROST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
VAST MAJORITY OF MODELS IN GOOD AGREEMENT. THIS PERIOD LOOKS QUIET
WITH A STRENGTHENING UPPER RIDGE OVER THE GREAT LAKES AND OHIO
VALLEY FRIDAY...QUICKLY DEVELOPING INTO A STATIONARY UPPER HIGH BY
THE WEEKEND. THIS UPPER HIGH OVER OUR AREA WILL HELP FORM A WELL
DEFINED OMEGA BLOCK OVER THE CONTINENTAL U.S...WITH ONE UPPER LOW
OVER THE SOUTHWEST U.S. AND ANOTHER OFF THE SOUTHEAST U.S. COAST.
THIS PATTERN PROTECTS US FROM SOUTHERN STREAM SYSTEMS TRYING TO
EJECT OUT OF THE SOUTHWESTERN U.S. UPPER LOW. AS THE HIGH DEVELOPS
AT THE SURFACE AND ALOFT...LOOK FOR A WARMING TREND WITH QUITE DRY
WEATHER AND ABUNDANT SUNSHINE. FOR THE LOW LANDS...TEMPERATURES WILL
WARM FROM THE 60S FRIDAY TO WELL INTO THE 70S BY MONDAY...WITH NIGHT
TIME LOWS MOSTLY STAYING ABOVE FREEZING.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COLD FRONT MARCHING ACROSS FORECAST AREA. PKB AND HTS GOT BRIEF
IFR ALONG AND JUST BEHIND THE FRONT...SO WILL TRY TO TIME THIS OUT
TO THE REST OF THE TAF SITES. OTHERWISE...WILL SEE GRADUALLY
IMPROVING CONDITIONS AS CLOUDS SCATTER OUT THIS MORNING. WINDS
WILL SHIFT TO NW BEHIND THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CATEGORY CHANGES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            TUE 04/12/16
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    H

AFTER 06Z WEDNESDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     WVZ007>011-016>020-027>032-039-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     OHZ066-067-075-076-083>086.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/JMV/MZ
NEAR TERM...MZ
SHORT TERM...TRM
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Apr 11, 8:57 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
857 PM EDT MON APR 11 2016

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-130100-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
857 PM EDT MON APR 11 2016

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026-033>038-
046-047-130100-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
857 PM EDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:16 PM EDTFrost AdvisoryRLXBoone, Cabell, Kanawha, Lincoln, Logan, McDowell and 4 more19 hr
Apr 12, 4:18 AM EDTSpecial Weather StatementRLXWashington102 min
Apr 12, 6:02 AM EDTSpecial Weather StatementRLXWashington3 hr

Nearby

Freeze Warnings in West Virginia, 2016Freeze Warnings in Ohio, 2016Freeze Warnings in Kentucky, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.